Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 154, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 9, 2010, 6:28 PM CDT for Lamar County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 9, 2010, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:33 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 9, 4:33 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 433 PM CDT WED JUN 9 2010 .UPDATE... THUNDERSTORMS BECOMING MORE AND MORE WIDESPREAD JUST TO OUR NORTHWEST...AND HEADING EASTWARD. LOOKS LIKE CONDITIONS HAVE RE-DESTABILIZED AFTER THE MORNING MCS TO SUPPORT FURTHER DEVELOPMENT. WILL ISSUE A QUICK UPDATE TO RAISE POPS EARLY ON TONIGHT ACROSS THE NORTHERN TIER OF COUNTIES. /61/ && .DISCUSSION... WEAK UPPER LOW OVER EASTERN TEXAS AND WEAK IMPULSE IN THE MID LEVEL FLOW WILL HELP INITIATE A FEW THUNDERSTORMS MAINLY FROM ARKLATEX INTO THE NORTHERN HALF OF ALABAMA OVER THE NEXT 36 HRS. SOME OF WHICH COULD BE STRONG. BOTH GFS AND NAM SHOW SOME POTENTIAL FOR ANOTHER ROUND OF SHOWERS NEAR DAYBREAK THURSDAY OVER THE NORTHERN HALF OF THE STATE AND LINGERING THROUGH THE AFTERNOON. AREAS IN THE SOUTHERN HALF SHOULD BE MOSTLY DRY. A BUILDING RIDGE FROM THE SOUTH WILL FORCE ANY UPPER SUPPORT NORTH OF THE AREA BY FRIDAY. THIS RIDGE WILL THEN SETTLE OVER THE SOUTHEAST THROUGH THE WEEKEND LEAVING THE AREA SUBJECT TO ONLY ISOLATED THUNDERSTORMS THAT WILL DEVELOP IN THE AFTERNOON. AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S SEEM REASONABLE. LOWS NEAR 70. SLIGHTLY COOLER NEXT WEEK WITH THE UPPER RIDGE OVER THE SOUTH WEAKENING. ANOTHER FRONT WILL TRY TO PUSH INTO THE AREA MONDAY NIGHT OR TUESDAY WITH A BETTER CHANCE FOR SCATTERED AFTERNOON THUNDERSTORMS. HIGHS NEXT WEEK IN THE LOWER 90S. LOWS UPPER 60S TO LOWER 70S. && .AVIATION...18Z TAF DISCUSSION. ACTIVITY THAT WAS ON RADAR THIS MORNING...IS FAIRLY NON EXISTENT RIGHT NOW. STILL EXPECTING SOME DEVELOPMENT THIS AFTERNOON FOR THE NORTHERN SITES...BUT UNSURE OF EXACT TIMING OR PLACEMENT. UNFORTUNATELY...WITH THE NATURE OF THESE STORMS...WILL HAVE TO AMD AS THESE SLIDE THROUGH THE AREA...AND JUST PREVAIL VCTS THROUGH THE AFTERNOON. THE GOOD NEWS IS...VFR CONDITIONS WILL BE SEEN THROUGHOUT THE TAF PERIOD FOR MOST OF THE SITES. DID INCLUDE MVFR BR AT ANB DUE TO PROXIMITY OF RAINFALL TODAY. OTHER ISSUES TO VISIBILITY MAY OCCUR WITH THE PASSAGE OF ANY STORM OVER A SITE...IN WHICH THERE MAY BE SOME SHORT-LIVED MVFR CIGS OR IFR VIS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 9, 3:30 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CDT WED JUN 9 2010 ALZ011>015-017>050-102030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 330 PM CDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE STILL POSSIBLE THROUGH 8 PM FOR A PORTION OF NORTHWESTERN ALABAMA MAINLY NORTHWEST OF A LINE FROM CARROLLTON TO ONEONTA. THE THREATS INCLUDE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AS WELL ON THURSDAY...MAINLY ALONG AND NORTH OF I-20. THE THREATS INCLUDE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 5:40 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 540 PM CDT WED JUN 9 2010 ALZ011-012-092330- LAMAR-MARION- 540 PM CDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ALERT FOR LAMAR AND MARION COUNTIES UNTIL 630 PM CDT... AT 536 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FULTON TO 5 MILES NORTH OF CALEDONIA...OR ALONG A LINE EXTENDING FROM FULTON TO 10 MILES NORTHEAST OF COLUMBUS AFB...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:58 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| Jun 9, 9:06 AM CDT | Flash Flood Warning | BMX | Lamar | 110 min |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 38 min |
| Jun 9, 6:10 PM CDT | Tornado Warning | BMX | Lamar | 20 min |
| Jun 9, 6:56 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.